Alert archive / Nevada / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 22, 2012, 2:40 AM PDT. It took effect at Jul 22, 2012, 11:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2012, 2:40 AM PDT (09:40 UTC)
- In effect from
- Jul 22, 2012, 11:00 AM PDT
- Expired
- Jul 23, 2012, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS85 KREV 220940 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 240 AM PDT SUN JUL 22 2012 NVZ453-459-230000- /O.NEW.KREV.FW.W.0019.120722T1800Z-120723T0600Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 240 AM PDT SUN JUL 22 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PORTIONS OF WESTERN NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * THUNDERSTORMS...FAST STORM MOTIONS WILL CREATE ISOLATED TO SCATTERED DRY THUNDERSTORMS WITH LITTLE TO NO RAINFALL. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS UP TO 50 MPH LIKELY. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HOON HTTP://WEATHER.GOV/RENO
3 follow-up statements
638 WWUS85 KREV 221621 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 921 AM PDT SUN JUL 22 2012 NVZ450-230000- /O.EXB.KREV.FW.W.0019.120722T1800Z-120723T1200Z/ WESTERN NEVADA SIERRA FRONT- 921 AM PDT SUN JUL 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT MONDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE SIERRA FRONT OF WESTERN NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * THUNDERSTORMS...FAST STORM MOTIONS WILL CREATE ISOLATED DRY THUNDERSTORMS WITH LITTLE TO NO RAINFALL. THUNDERSTORMS WILL MAINLY BE CONFINED TO THE PINE NUTS AND AREAS SOUTH OF HIGHWAY 50 THIS AFTERNOON AND EARLY EVENING BEFORE SPREADING FURTHER NORTH AFTER SUNSET. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS UP TO 50 MPH. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ NVZ453-459-230000- /O.EXT.KREV.FW.W.0019.120722T1800Z-120723T1200Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 921 AM PDT SUN JUL 22 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PORTIONS OF WESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * THUNDERSTORMS...FAST STORM MOTIONS WILL CREATE ISOLATED TO SCATTERED DRY THUNDERSTORMS WITH LITTLE TO NO RAINFALL. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS MINERAL AND SOUTHERN LYON COUNTY THIS AFTERNOON AND EARLY EVENING BEFORE SPREADING INTO THE BASIN AND RANGE LATE THIS EVENING INTO EARLY MONDAY MORNING. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS UP TO 50 MPH. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
207 WWUS85 KREV 222038 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 138 PM PDT SUN JUL 22 2012 NVZ450-453-459-231200- /O.CON.KREV.FW.W.0019.000000T0000Z-120723T1200Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 138 PM PDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PORTIONS OF WESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * THUNDERSTORMS...FAST STORM MOTIONS WILL CREATE ISOLATED TO SCATTERED DRY THUNDERSTORMS WITH LITTLE TO NO RAINFALL. THUNDERSTORMS WILL INITIALLY BE MOST NUMEROUS SOUTH OF HIGHWAY 50 BEFORE STORMS SPREAD FURTHER NORTH THIS EVENING AND OVERNIGHT. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS UP TO 50 MPH. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
924 WWUS85 KREV 231157 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 457 AM PDT MON JUL 23 2012 NVZ450-453-459-231300- /O.EXP.KREV.FW.W.0019.000000T0000Z-120723T1200Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 457 AM PDT MON JUL 23 2012 ...RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PORTIONS OF WESTERN NEVADA... SCATTERED WET THUNDERSTORMS ARE EXPECTED THROUGH TODAY...WITH LESS OF A THREAT OF NEW FIRE STARTS. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 21, 3:13 PM PDT, 11 hours 27 minutes earlier.
Area forecast discussion, Jul 21, 3:13 PM PDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 313 PM PDT SAT JUL 21 2012 .SHORT TERM... FEW CHANGES IN THE SHORT TERM FORECAST WITH ABOVE NORMAL TEMPERATURES AND ISOLATED AFTERNOON THUNDERSTORMS MAINLY ACROSS THE MONO-MINERAL COUNTY REGION. AN UPPER LOW WILL MOVE ACROSS THE PACIFIC NORTHWEST SUNDAY EVENING AND WILL PUSH A WEAK EAST PACIFIC TROUGH OVER THE WEST COAST. THIS WILL ENHANCE SOUTHWEST FLOW ALOFT AND PROVIDE SLIGHTLY STRONGER AFTERNOON ZEPHYR WINDS. EXPECTING WIND GUSTS NEAR 30 MPH BY AFTERNOON WITH LOCALLY UP TO 35 MPH IN WIND PRONE AREAS. THE SHORTWAVE TROUGH WILL ENHANCE SOUTHWEST FLOW ALOFT PRODUCING STORM MOTIONS OVER 20MPH WHICH MAY RESULT IN A FEW DRY LIGHTNING STRIKES. THERE IS SOME POTENTIAL FOR INCREASED CLOUDS AND PERHAPS LIGHT SHOWER DEVELOPMENT AS VORTICITY ADVECTION ACROSS NW NV PROVIDES SOME DYNAMIC ASCENT SUNDAY NIGHT. THE LATEST EC AND NAM SHOW SOME QPF DEVELOPING ACROSS WRN NV OVERNIGHT, BUT WITH STABLE CONDITIONS ALOFT ONLY INCREASED CLOUD COVER AT THIS POINT. MONDAY AFTERNOON, NAM REMAINS THE MOST AGGRESSIVE WITH DEVELOPING THUNDERSTORMS BUT HAS CONFINED THEM FURTHER SOUTH. EC AND GFS SHOW WEAK INSTABILITY AND WILL MAINTAIN SLIGHT CHANCES FOR TSTMS ACROSS MONO/MINERAL INTO SOUTHERN CHURCHILL COUNTIES. BY TUESDAY, MID- LEVELS FURTHER STABILIZE WITH ONLY LOW END CHANCES FOR ISOLATED TSTMS AGAIN OVER MINERAL COUNTY. OTHERWISE, EXPECTING CONTINUED ABOVE NORMAL TEMPERATURES WITH HIGH IN THE MID 90S TO TRIPLE DIGITS ACROSS WESTERN NEVADA AND THE BASIN AND RANGE WITH LOW TO MID 80S FOR SIERRA VALLEYS. FUENTES .LONG TERM...WEDNESDAY THROUGH SATURDAY... UPPER LEVEL RIDGE REMAINS OVER THE FOUR CORNERS REGION THROUGH LATE NEXT WEEK, WITH WEAK TROUGHING ALONG THE WEST COAST. THIS SHOULD CREATE DRY SOUTHWEST FLOW OVER THE EASTERN SIERRA AND WESTERN NEVADA. TYPICAL AFTERNOON BREEZES ARE ALSO EXPECTED WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL. THE ONLY LONG-TERM WEATHER CONCERN IS THE POSSIBILITY FOR MOISTURE AND INSTABILITY TO MOVE NORTH ALONG THE SIERRA AND/OR INTO WESTERN NEVADA. THERE IS GOOD AGREEMENT AMONG THE LATEST MODEL AND ENSEMBLE SOLUTIONS THAT THUNDERSTORMS WILL REMAIN SOUTH OF MONO/MINERAL COUNTIES WEDNESDAY. BY THURSDAY AFTERNOON JUST ENOUGH MOISTURE MOVES NORTH FOR A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MONO AND MINERAL COUNTIES. FORECAST CONFIDENCE IS, AS USUAL, LOWER BY DAYS 6 AND 7 (FRIDAY AND SATURDAY) BUT AT THIS TIME A SIGNIFICANT INCREASE IN MOISTURE IS NOT EXPECTED. THERE IS A SLIGHT CHANCE FOR MONO/MINERAL COUNTY THUNDERSTORMS FRIDAY AFTERNOON/EVENING. A DRY, SLIGHTLY COOLER DAY, IS EXPECTED SATURDAY. JCM && .AVIATION... VFR CONDITIONS THROUGH THE WEEKEND. FOR SUNDAY AFTERNOON/EVENING...CUMULUS BUILDUPS ARE EXPECTED OVER THE HIGHER TERRAIN WITH ISOLATED THUNDERSTORMS SOUTH OF HIGHWAY 50. FOR WINDS SUNDAY AFTERNOON/EVENING...EXPECT SOUTHWEST TO WEST SURFACE WINDS GUSTING UP TO 30 KT WITH GUSTS UP TO 45 KTS ACROSS SIERRA RIDGES. JCM && .FIRE WEATHER... WEAK DISTURBANCE OFF THE CALIFORNIA COAST WILL EJECT SUNDAY AND MOVE ACROSS NORTHERN CA/NORTHWEST NV SUNDAY NIGHT. WINDS AT RIDGE LEVEL AND ABOVE WILL INCREASE SOME ON SUNDAY IN ADVANCE OF FEATURE. MIXING AND INCREASED TRANSPORT WINDS WILL RESULT IN A SLIGHT ENHANCEMENT TO THE ZEPHYR ALONG THE SIERRA FRONT AND AREAS NORTH OF I-80 SUNDAY AFTERNOON AND EVENING (2PM-10PM). WIND GUSTS WILL GENERALLY BE 25-30 MPH BUT MAY LOCALLY REACH 35 MPH IN WIND PRONE AREAS INCLUDING THE HIGHWAY 395 CORRIDOR FROM CARSON CITY TO SUSANVILLE. GIVEN HUMIDITY LEVELS IN THE 7-15 PERCENT RANGE...FIRE WEATHER CONDITIONS WILL BE LOCALLY CRITICAL BUT NOT WIDESPREAD OR PRONOUNCED ENOUGH TO WARRANT A SPECIAL STATEMENT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING ACROSS MONO-MINERAL COUNTIES. INCREASING SOUTHWEST FLOW AHEAD OF INCOMING SHORTWAVE FEATURE WILL PROMOTE CELL MOVEMENTS AROUND 15-20 MPH AND THIS WILL RESULT IN SOME DRY LIGHTNING POTENTIAL. RIGHT NOW COVERAGE IS EXPECTED TO REMAIN LOW END ISOLATED. HOWEVER A FEW DRY LIGHTNING STRIKES AND NEW FIRE STARTS ARE POSSIBLE. AS THE SHORTWAVE MOVES ACROSS THE AREA SUNDAY EVENING, THESE ISOLATED THUNDERSTORMS WILL WORK NORTHWARD INTO THE HIGHWAY 50 CORRIDOR WITH POSSIBLE BUILDUPS AS FAR NORTH AS I-80. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:30 PM PDT | Special Weather Statement | REV | Lyon | 30 min |
| Jul 22, 3:20 PM PDT | Special Weather Statement | REV | Storey | 40 min |
| Jul 22, 4:29 PM PDT | Special Weather Statement | REV | 61 min |
Nearby
Red Flag Warnings in Nevada, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.